You are here

Applications of the Universal Surjectivity of the Cantor Set

Year of Award: 1999

Publication Information: The American Mathematical Monthly, vol. 105, 1998, pp. 832-839

Summary: This paper discusses one of the basic properties of the Cantor set (its surjective universality in the class of compact metric spaces) and shows how this property is relevant in a variety of seemingly unrelated problems in topology, geometry and analysis.

Read the Article: 

About the Author: (from The American Mathematical Monthly, vol. 105 (1998)) Yoav Benyamini received his Ph.D. in 1974 at the Hebrew University in Jerusalem. He is a professor of mathematics at the Technion, Israel Institute of Technology, and he has visited Yale, Ohio State University, The University of Texas at Austin, and Weizmann Institute. He is interested in various aspects of functional analysis, especially the geometry of Banach spaces.

 

 

Author (old format): 
Yoav Benyamini
Author(s): 
Yoav Benyamini
Flag for Digital Object Identifier: 
Publication Date: 
Tuesday, September 23, 2008
Publish Page: 
Summary: 
This paper discusses one of the basic properties of the Cantor set (its surjective universality in the class of compact metric spaces) and shows how this property is relevant in a variety of seemingly unrelated problems in topology, geometry and analysis.

Dummy View - NOT TO BE DELETED